Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 8, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 5, 2001, 6:44 PM CDT for Clark County, Scotland County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 5, 2001, 6:44 PM CDT (23:44 UTC)
- Expired
- Apr 5, 2001, 7:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 185 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 052345 SVRMLI MOC045-199-060030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 644 PM CDT THU APR 5 2001 THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN NORTHEAST MISSOURI SCOTLAND COUNTY IN NORTHEAST MISSOURI * UNTIL 730 PM CDT * AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 9 MILES WEST OF RUTLEDGE...OR 9 MILES SOUTHWEST OF MEMPHIS...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... RUTLEDGE BY 655 PM CDT. SOUTH GORIN BY 700 PM CDT. WYACONDA BY 710 PM CDT. 7 MILES SOUTH OF KAHOKA BY 730 PM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THIS EVENING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4044 9232 4026 9233 4019 9160 4043 9157 REA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:25 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Apr 5, 2:25 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 225 PM CDT THU APR 5 2001 SURFACE WARM FRONT AT 18Z WAS JUST EDGING INTO SW CWA WHERE DEWPOINTS PUSHING INTO UPPER 50S AND LOWER 60S. VISIBLE SATELLITE SHOWING SOME SUNSHINE THERE WHICH MAY IMPACT SEVERE POTENTIAL LATER THIS AFTERNOON. THIS FRONT CURVED NW TO LOW PRESSURE CENTER AND TRIPLE POINT IN W CENTRAL IA. TSRAS...FEW SEVERE...OCCURRING IN THE WARM SECTOR AND ALONG COLD FRONT THAT TRAILED SW BACK TO ANOTHER LOW PRESSURE CENTER IN SE CO. WV IMAGERY SHOWED STRONG SHORTWAVE IN SW FLOW ALOFT AIDING THUNDERSTORMS IN VICINITY OF TRIPLE POINT. WARM FRONT AT H850 PUSHED NORTH THROUGH AREA THIS MORNING WITH DEWPOINTS OF 12 PLUS DEG C POISED TO ADVECT NE INTO CWA BY TONIGHT ON 35 TO 40 KT WINDS. FORECAST CHALLENGE IS POPS THROUGH SATURDAY AS H5 LOW OFF SRN CA COAST FILLS AND MOVES NE FLATTENING UPPER RIDGE AXIS CENTERED JUST EAST OF FORECAST AREA. ETA HAD BEST HANDLE ON LOCATION OF SHORTWAVE MOVING THROUGH NW IA WHICH WILL IMPACT EASTERN IA BY EVENING AND WRN IL OVERNIGHT. AVN WAS ALSO CLOSE WITH THIS FEATURE...BUT LIKE OTHERS WAS OVERALL TOO WEAK. ALL ARE FAIRLY SIMILAR WITH TIMING OF THE UPPER TROUGH TO MOVE INTO MN BY SATURDAY. ALL WERE SLIGHTLY DIFFERENT WITH WAVE ALONG H850 FRONT TONIGHT AND FRIDAY AND DEEPEER WITH CYCLONE AT SURFACE TO MOVE INTO NORTHEAST MN BY SATURDAY NIGHT. BASED ON 18Z PERFORMANCE AND NCEP DICUSSION...WENT WITH AVN/ETA BLEND. HEIGHT FALLS AT 18Z INDICATE SURFACE LOW WILL CONTINUE E-NE WITH HIGH PRESSURE OVER SD PUSHING CURRENT TSRA COMPLEX IN SW IA ACROSS EASTERN IA AND WRN IL THIS EVENING. WILL GO WITH LIKELY POPS WITH SOUTHERN HALF CWA MOST AT RISK FOR HEAVY RAINFALL AND SEVERE POTENTIAL. SURFACE BOUNDARY WILL BE PUSHED BACK SOUTH BY THIS WAVE EARLY FRIDAY AND EXTEND ACROSS FAR SOUTHERN IA. LIKE TODAY...TSRA COMPLEXES TIMING WILL BE HARD TO PIN DOWN BEFORE MAIN SHORTWAVE PUSHES THROUGH FRIDAY NIGHT AND WILL CONTINUE LIKELY WORDING. SURFACE LOW SPINS UP OVER NE CO FRIDAY IN RESPONSE TO UPPER TROUGH KICKING OUT OF SW. AFTER WARM FRONT MOVES THROUGH LATE FRIDAY... DRY SLOT SHOWN TO PUNCH THROUGH LATE FRIDAY NIGHT AND END RAIN CHANCES. FOCUS WILL THEN BE ON WINDS AS VERY TIGHT PRESSURE GRADIENT DEVELOPS AND SURFACE WINDS PROGGED AS HIGH AS 35 KTS ACROSS CWA. PER INPUT FROM WITH KARX WILL WORD AS WINDY FOR FRIDAY NIGHT AND SATURDAY. TEMPERATURE GUIDANCE IN SOMEWHAT AGREEMENT AND GENERALLY FOLLOWED. IN EXTENDED...12Z AVN INDICATING UPPER LOW IN NRN PLAINS AND SURFACE LOW TO MOVE ACROSS CWA SUNDAY NIGHT AND MONDAY WITH ASSOCIATED PRECIP SLOWER TO DEVELOP THAN LAST MRF AND WILL THUS CHANGE TO MONDAY WORDING. BOTH MRF AND ECMWF INDICATING NEXT PRECIP CHANCE AROUND WEDNESDAY NIGHT AND THURSDAY. .DVN... IA...NONE. IL...NONE. MO...NONE. SHEETS
In the hours before
Special weather statement, Apr 5, 3:00 PM CDT, 3 hours 44 minutes before
IAZ089-ILZ025-052030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CDT THU APR 5 2001 ...URBAN AND SMALL STREAM ADVISORY FOR DES MOINES AND HENDERSON COUNTIES HAS EXPIRED... THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR DES MOINES AND HENDERSON COUNTIES HAS EXPIRED. THE THUNDERSTORMS WITH HEAVY RAIN THAT PROMPTED THE ADVISORY HAVE MOVED EAST OF THE AREA. CALLS TO LOCAL SHERIFF DEPARTMENTS REPORTED NO ADDITIONAL PROBLEMS WITH FLOODING. MORE RAIN IN CENTRAL IOWA IS EXPECTED TO MOVE INTO SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS LATE THIS AFTERNOON AND OVERNIGHT. DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL WOULD RESULT IN RAPIzD RUN OFF AND RENEWED FLOODING.
Local storm report, Apr 5, 3:12 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 PM CDT THU APR 05 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0802 AM LURAY MO 1 INCH HAIL
04/05/01 CLARK REPORTED BY COOPERATIVE
OBSERVER.
0845 AM BRIGHTON IA .5 INCH HAIL
04/05/01 WASHINGTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0909 AM GLADSTONE IL .5 INCH HAIL
04/05/01 HENDERSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0920 AM GLADSTONE IL .75 INCH HAIL
04/05/01 HENDERSON REPORTED BY HENDERSON
COUNTY HEALTH DEPARTMENT.
1017 AM 1 W BENTLEY IL 1 INCH HAIL
04/05/01 HANCOCK REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1040 AM BURLINGTON IA 1 INCH HAIL
04/05/01 DES MOINES REPORTED BY STORM
SPOTTER.
1044 AM COLMAR IL .75 INCH HAIL
04/05/01 MCDONOUGH
1045 AM BURLINGTON IA LIGHTNING
04/05/01 DES MOINES PERSON STRUCK BY
LIGHTNING IN A PARKING
LOT. CONDITION UNKNOWN.
TIME ESTIMATED.
REPORTED BY EMERGENCY
MANAGEMENT.
1045 AM BURLINGTON IA LIGHTNING
04/05/01 DES MOINES LIGHTNING STRUCK AND
SET FIRE TO A HOUSE.
TIME ESTIMATED.
REPORTED BY EMERGENCY
MANAGEMENT.
1050 AM FANDON IL .88 INCH HAIL
04/05/01 MCDONOUGH
1050 AM 2 N BURLINGTON IA FLOOD
04/05/01 DES MOINES REPORTED BY EMERGENCY
MANAGEMENT.
1100 AM OQUAWKA IL .75 INCH HAIL
04/05/01 HENDERSON REPORTED BY STORM
SPOTTER.
1103 AM 5 S MACOMB IL 1 INCH HAIL
04/05/01 MCDONOUGH
1108 AM BURLINGTON IA 1.75 INCH HAIL
04/05/01 DES MOINES REPORTED BY STORM
SPOTTER.
1118 AM 5 S MACOMB IL 1.75 INCH HAIL
04/05/01 MCDONOUGH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1128 AM MACOMB IL .75 INCH HAIL
04/05/01 MCDONOUGH REPORTED BY STORM
SPOTTER.
1200 PM OQUAWKA IL URBAN FLOODING
04/05/01 HENDERSON 1.8 INCHES OF RAIN
TOTAL FOR THE EVENT.
LOCAL URBAN FLOODING OF
A TRAILER PARK.
REPORTED BY STORM
SPOTTER.
1230 PM ADAIR IL .75 INCH HAIL
04/05/01 MCDONOUGH PEA TO DIME SIZE HAIL
COVERING THE GROUND
FROM SOUTH OF MACOMB TO
ADAIR. REPORTED BY
EMERGENCY MANAGEMENT.
OUR THANKS TO EMERGENCY MANAGEMENT...SPOTTERS...AND LAW ENFORCEMENT OFFICIALS FOR THEIR TIMELY AND HELPFUL REPORTS.Special weather statement, Apr 5, 4:05 PM CDT, 2 hours 39 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-061000- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 405 PM CDT THU APR 5 2001 ...THUNDERSTORMS WITH LARGE HAIL AND HEAVY RAIN POSSIBLE THROUGH TONIGHT...AND THUNDERSTORMS WITH DAMAGING WINDS POSSIBLE FRIDAY... TWO ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH LATE FRIDAY. THE FIRST ROUND OF THUNDERSTORMS IS EXPECTED LATE THIS AFTERNOON AND EVENING AS SURFACE LOW PRESSURE AND A WARM FRONT LIFTS NORTHEAST ACROSS THE REGION...FOLLOWED BY A COLD FRONT. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR THESE STORMS TO BECOME SEVERE...WITH THE MAIN RISK BEING LARGE HAIL...UP TO 2 INCHES IN DIAMETER...AND LOCALLY HEAVY RAIN. THE HEAVY RAIN MAY LEAD TO SMALL STREAM AND URBAN FLOODING SIMILAR TO FLOODING EARLIER TODAY ALONG THE U.S. HIGHWAY 34 CORRIDOR. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVERNIGHT. THE COLD FRONT WILL STALL OUT ACROSS THE SOUTHERN PART OF THE REGION LATE TONIGHT...AND WILL RETURN NORTH AS A WARM FRONT ON FRIDAY. A DEEPENING SURFACE LOW OVER THE WESTERN HIGH PLAINS WILL ALLOW THE WIND TO BECOME SOUTHERLY AND INCREASE IN SPEED...BEGINNING MIDDAY FRIDAY. THE SECOND ROUND OF THUNDERSTORMS IS EXPECTED FRIDAY...ESPECIALLY BEGINNING AROUND MIDDAY. AGAIN...ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR THESE STORMS TO BECOME SEVERE. THE MAIN RISK WITH THESE STORMS WILL BE DAMAGING WINDS...LOCALLY HEAVY RAIN...AND HAIL. WINDS WILL INCREASE FRIDAY NIGHT WITH THE TIGHTENING PRESSURE GRADIENT...BOTH AT THE SURFACE AND ALOFT. EXPECT SUSTAINED WINDS OF 20 TO 30 MPH...AND GUSTY...THROUGH FRIDAY NIGHT AS THE HIGH WINDS ALOFT MIX DOWN TO THE SURFACE. ALSO...ANY STORMS THROUGH FRIDAY NIGHT WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. THE STORM PREDICTION CENTER ADVISES THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH LATE FRIDAY. SZPOTTER ACTIVATION MAY BE NECESSARY FROM LATE THIS AFTERNOON THROUGH TONIGHT...AS WELL AS FRIDAY...FOR THE REGION. STAY TUNED FOR LATER UPDATES. JAZ
Local storm report, Apr 5, 4:30 PM CDT, 2 hours 14 minutes before
LOCAL STORM REPORT...FINAL EVENT SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
430 PM CDT THU APR 05 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0802 AM LURAY MO 1 INCH HAIL
04/05/01 CLARK REPORTED BY COOPERATIVE
OBSERVER.
0845 AM PLEASANT PLAIN IA .88 INCH HAIL
04/05/01 JEFFERSON REPORTED BY LAW
ENFORCEMENT.
0845 AM BRIGHTON IA .5 INCH HAIL
04/05/01 WASHINGTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0909 AM GLADSTONE IL .5 INCH HAIL
04/05/01 HENDERSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0920 AM GLADSTONE IL .75 INCH HAIL
04/05/01 HENDERSON REPORTED BY HENDERSON
COUNTY HEALTH DEPARTMENT.
1017 AM .5 W BENTLEY IL 1 INCH HAIL
04/05/01 HANCOCK COVERING THE GROUND IN
A HALF MILE SWATH.
SNOWPLOWS OUT. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
1040 AM BURLINGTON IA 1 INCH HAIL
04/05/01 DES MOINES REPORTED BY STORM
SPOTTER.
1044 AM COLMAR IL .75 INCH HAIL
04/05/01 MCDONOUGH REPORTED BY EMERGENCY
MANAGEMENT.
1045 AM BURLINGTON IA LIGHTNING
04/05/01 DES MOINES WOMAN STRUCK BY
LIGHTNING IN A PARKING
LOT. TREATED AND
RELEASED. TIME
ESTIMATED. REPORTED BY
EMERGENCY MANAGEMENT.
1045 AM BURLINGTON IA LIGHTNING
04/05/01 DES MOINES LIGHTNING STRUCK AND
SET FIRE TO A HOUSE.
TIME ESTIMATED.
REPORTED BY EMERGENCY
MANAGEMENT.
1050 AM FANDON IL .88 INCH HAIL
04/05/01 MCDONOUGH REPORTED BY EMERGENCY
MANAGEMENT.
1050 AM 2 TO 5 N BURLINGTON IA FLOOD
04/05/01 DES MOINES WATER OVER HIGHWAY 99
BY THE BLUFFS. REPORTED
BY EMERGENCY MANAGEMENT.
1100 AM OQUAWKA IL .75 INCH HAIL
04/05/01 HENDERSON REPORTED BY STORM
SPOTTER.
1103 AM 5 S MACOMB IL 1 INCH HAIL
04/05/01 MCDONOUGH REPORTED BY SPOTTER.
1108 AM BURLINGTON IA 1.75 INCH HAIL
04/05/01 DES MOINES REPORTED BY STORM
SPOTTER.
1118 AM 5 S MACOMB IL 1.75 INCH HAIL
04/05/01 MCDONOUGH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1128 AM MACOMB IL .75 INCH HAIL
04/05/01 MCDONOUGH REPORTED BY STORM
SPOTTER.
1200 PM OQUAWKA IL URBAN FLOODING
04/05/01 HENDERSON 1.8 INCHES OF RAIN
TOTAL FOR THE EVENT.
LOCAL URBAN FLOODING OF
A TRAILER PARK.
REPORTED BY STORM
SPOTTER.
1230 PM ADAIR IL .75 INCH HAIL
04/05/01 MCDONOUGH PEA TO DIME SIZE HAIL
COVERING THE GROUND
FROM SOUTH OF MACOMB TO
ADAIR. REPORTED BY
b EMERGENCY MANAGEMENT.
OUR THANKS TO EMERGENCY MANAGERS...LAW ENFORCEMENT...AND SPOTTERS
WHO PROVIDED THESE TIMELY REPORTS.Local storm report, Apr 5, 5:25 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 PM CDT THU APR 05 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0418 PM PALO IA .5 INCH HAIL
04/05/01 LINN REPORTED BY STORM
SPOTTER.Special weather statement, Apr 5, 5:40 PM CDT, 1 hour 4 minutes before
IAZ040-041-051>053-063-064-076-077-087>089-098-099-ILZ025-026-034-035- MOZ009-010-060000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 540 PM CDT THU APR 5 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 93 CANCELED... SEVERE THUNDERSTORM WATCH NUMBER 93...WHICH HAD COVERED MUCH OF SOUTHERN AND EAST CENTRAL IOWA UNTIL 8 PM...WAS CANCELED AS OF 530 PM. THIS WATCH WAS REPLACED BY SEVERE THUNDERSTORM WATCH NUMBER 94...FOR PARTS OF SOUTHEAST IOWA...WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. WATCH NUMBER 94 IS IN EFFECT UNTIL 10 PM. A COMPLEX OF THUNDERSTORMS ALONG THE IOWA MISSOURI BORDER WAS MOVING EAST AND WILL ENTER THE REGION LATER THIS EVENING. BE ON THE LOOKOUT FOR STRONG TO SEVERE THUNDERSTORMS INTO TONIGHT IN AND CLOSE TO WATCH NUMBER 94...AS WELL AS SURROUNDING AREAS IN EAST CENTRAL IOWA AND NORTHWEST ILLINOIS. CANCEL SEVERE THUNDERSTORM WATCH NUMBER 93...AND BEGIN SEVERE THUNDERSTORM WATCH NUMBER 94. WATCH NUMBER 94 IS IN EFFECT UNTIL 10 PM. JAZ
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.